Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 309, NWS North Platte, NE

July 15, 2007Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2007, 4:59 PM CDT for Custer County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 4:59 PM CDT (21:59 UTC)
Expired
Jul 15, 2007, 6:00 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 5:00 PM CDTHAIL 2.755 Ne Arnold, NEGOLF BALL TO BASEBALL SIZED HAIL REPORTED.
Jul 15, 6:05 PM CDTHAIL 1.512 W Callaway, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 937 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
937 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 152158
SVRLBF
NEC041-152300-
/O.NEW.KLBF.SV.W.0309.070715T2159Z-070715T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITIES OF...BROKEN BOW...ARNOLD...

* UNTIL 600 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTH OF SARGENT TO 7
  MILES NORTHWEST OF ANSELMO TO 7 MILES SOUTHEAST OF ARNOLD...OR
  ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF BURWELL TO 16
  MILES SOUTH OF BREWSTER TO 7 MILES SOUTHEAST OF ARNOLD...AND MOVING
  SOUTH AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MILBURN BY 505 PM CDT...
  ANSELMO BY 520 PM CDT...
  VICTORIA SPRINGS STATE RECREATION AREA AND GATES BY 525 PM CDT...
  SARGENT BY 540 PM CDT...
  MERNA BY 545 PM CDT...
  CALLAWAY BY 550 PM CDT...

LAT...LON 4173 9922 4173 10023 4138 10021 4105 10021
      4105 9979 4143 9963 4143 9921

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 152225
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT SUN JUL 15 2007

NEC041-152300-
/O.CON.KLBF.SV.W.0309.000000T0000Z-070715T2300Z/
CUSTER NE-
525 PM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CUSTER COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HIGHWAY 2 MILE MARKER 250...OR ABOUT 19
MILES SOUTH OF BREWSTER...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANSELMO BY 545 PM CDT...
  9 MILES WEST OF VICTORIA SPRINGS STATE RECREATION AREA BY 550 PM
  CDT...
  7 MILES NORTHEAST OF HIGHWAY 92 MILE MARKER 260 AND 9 MILES
  NORTHWEST OF MERNA BY 600 PM CDT...

LAT...LON 4173 9922 4173 10023 4138 10021 4105 10021
      4105 9979 4143 9963 4143 9921

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:20 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 15, 2:20 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT SUN JUL 15 2007

.SYNOPSIS...
    HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED A QUASI-STATIONARY
FRONT FROM WESTERN ALBERTA...ACROSS SOUTHERN SASKATCHEWAN AND THE
DAKOTAS...INTO WESTERN NEBRASKA AND THEN EAST INTO NORTHWEST
MISSOURI. THERE WAS ALSO A DRY LINE DOWN ACROSS EASTERN COLORADO.
SURFACE LOWS WERE CENTERED IN WESTERN ALBERTA...SOUTHERN
SASKATCHEWAN AND WESTERN NEBRASKA. THE RADAR MOSAIC SHOWED ISOLATED
STORMS ASSOCIATED WITH THE BOUNDARY IN NORTH CENTRAL NEBRASKA AND IN
NORTHWEST KANSAS. THE 18Z NORTH PLATTE SOUNDING SHOWED CONSIDERABLE
INSTABILITY WITH CONVECTIVE POTENTIAL ENERGY OF 2600J/KG AND
PRECIPITABLE WATER OF 1.06 INCH WHICH AGREED FAIRLY WELL WITH THE
SATELLITE DERIVED VALUE OF 27MM. THE SATELLITE DERIVED PRODUCT
IMAGERY SHOWED THE MOISTURE PLUME EXTENDING WELL INTO THE DAKOTAS.
&&

.SHORT TO MEDIUM RANGE DISCUSSION...
    CONVECTION SHOULD CONTINUE DEVELOPING ALONG THE BOUNDARY SINCE
VERY UNSTABLE CONDITIONS ARE PRESENT. WITH SUCH A HIGH CONVECTIVE
POTENTIAL ENERGY AND A VIRTUALLY NON-EXISTENT CAP...SEVERE STORMS
ARE POSSIBLE PRETTY MUCH ANYWHERE ALONG AND EAST OF NEBRASKA HIGHWAY
61 AND ALONG AND NORTH OF INTERSTATE HIGHWAY 80.
    SEASONABLY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...
BUT AN EASTERLY COMPONENT TO THE WIND DIRECTION WILL KEEP THE HEAT
FROM BEING EXTREME.
&&

.MEDIUM TO LONG RANGE DISCUSSION...
    TEMPERATURES OF 95-100F ARE LIKELY OVER MUCH OF CENTRAL AND
WESTERN NEBRASKA TUESDAY AND WEDNESDAY WITH SOME MODERATION
THURSDAY.
    A SURFACE BOUNDARY IS EXPECTED TO STALL ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA LATE WEDNESDAY. THIS WILL PROVIDE THE FORCING
NEEDED TO GENERATE CONVECTION WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. IN FACT...THERE IS THE POTENTIAL FOR AN ORGANIZED CONVECTIVE
SYSTEM DURING THAT TIME. OUR CONFIDENCE IS NOT HIGH IN THE MEDIUM
RANGE FORECASTS AT THIS TIME...SO WE WILL ONLY INTRODUCE THE MENTION
OF THUNDERSTORMS WITHOUT PUSHING THE CHANCES TOO HIGH. THE PRESENCE
OF THE SURFACE BOUNDARY WILL GIVE AN EASTERLY COMPONENT TO THE WIND
RESULTING IN LOWER TEMPERATURES WEDNESDAY THROUGH FRIDAY THAN
PREVIOUSLY FORECAST.
&&

.AVIATION...
    EXCEPT FOR IN THE VICINITY OF THUNDERSTORMS...VISUAL FLIGHT
CONDITIONS ARE EXPECTED OVER WESTERN NEBRASKA. IT APPEARS THAT A
MENTION OF THUNDERSTORMS IS APPROPRIATE IN THE TERMINAL FORECASTS
FOR VALENTINE AND NORTH PLATTE AS WELL.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/13
Hazardous weather outlook, Jul 15, 3:18 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT SUN JUL 15 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-162030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
318 PM CDT SUN JUL 15 2007 /218 PM MDT SUN JUL 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING IN MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRIMARY
SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WIND. A
STATIONARY FRONT ACROSS SOUTH CENTRAL THROUGH WESTERN NEBRASKA IS
EXPECTED TO BE THE FOCUS FOR DEVELOPMENT OF A FEW THUNDERSTORMS.
STRONG INSTABILITY WILL ENHANCE THE STRENGTH OF THE STORMS AND
SEVER WEATHER IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG
ANOTHER FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

In the hours before

Local storm report, Jul 15, 3:22 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 SW DUNNING            41.81N 100.13W
07/15/2007  E0.88 INCH       BLAINE             NE   PUBLIC

&&

ADO
Local storm report, Jul 15, 4:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             7 SSE BREWSTER          41.84N 99.81W
07/15/2007  E1.75 INCH       BLAINE             NE   PUBLIC

            HAIL UP TO THE SIZE OF GOLF BALLS COVERING THE GROUND.
            LASTED APPROXIMATELY 10 MINUTES.

&&

ADO
Local storm report, Jul 15, 4:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             11 N ARNOLD             41.58N 100.19W
07/15/2007  E1.75 INCH       CUSTER             NE   PUBLIC

            HAIL LASTED APPROXIMATELY 15 MINUTES.

&&

ADO
Local storm report, Jul 15, 4:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             14 WSW AMELIA           42.15N 99.21W
07/15/2007  E0.75 INCH       HOLT               NE   PUBLIC

&&

ADO
Local storm report, Jul 15, 4:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             7 SSE PURDUM            41.98N 100.21W
07/15/2007  E1.75 INCH       BLAINE             NE   PUBLIC

&&

ADO
Local storm report, Jul 15, 4:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             14 NE ROSE              42.31N 99.33W
07/15/2007  E1.00 INCH       ROCK               NE   PUBLIC

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:28 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker47 min
Jul 15, 2:41 PM CDTSevere Thunderstorm WarningLBFBlaine49 min
Jul 15, 3:04 PM CDTSevere Thunderstorm WarningLBFCherry41 min
Jul 15, 3:10 PM CDTSevere Thunderstorm WarningLBFBrown65 min
Jul 15, 3:20 PM CDTSevere Thunderstorm WarningLBFCuster55 min
Jul 15, 3:32 PM CDTSevere Thunderstorm WarningLBFBlaine58 min
Jul 15, 3:51 PM CDTTornado WarningLBFBrown, Rock39 min
Jul 15, 4:07 PM CDTSevere Thunderstorm WarningLBFCuster53 min
Jul 15, 4:18 PM CDTSevere Thunderstorm WarningLBFBlaine57 min
Jul 15, 4:25 PM CDTSevere Thunderstorm WarningLBFLoup, Rock65 min
Jul 15, 4:29 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt46 min
Jul 15, 5:14 PM CDTSevere Thunderstorm WarningLBFHolt46 min
Jul 15, 5:25 PM CDTSevere Thunderstorm WarningLBFGarfield26 min
Jul 15, 5:54 PM CDTSevere Thunderstorm WarningLBFHolt51 min
Jul 15, 5:59 PM CDTSevere Thunderstorm WarningLBFCuster61 min
Jul 15, 6:23 PM CDTSevere Thunderstorm WarningLBFHolt29 min
Jul 15, 6:39 PM CDTSevere Thunderstorm WarningLBFLincoln36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.